PURCELL, Okla. - Dramatic body cam video shows officers saving a teen's life on Thanksgiving after police say he overdosed on opioids while traveling on an Oklahoma highway, according to KFOR.
Officers arrived to find the 19-year-old unconscious next to an SUV.
“Breathe! Breathe!,” people can be heard saying.
“Has he taken anything?,” an officer asks the others who were in the vehicle with the teen.
The video shows officers trying to wake the teen up but he doesn’t respond.
“Some kind of opiate," an officer says. "See the pupils?”
Police used the nasal spray Narcan, designed to reverse the effects of an opioid overdose. Purcell police say they trained on Narcan a month earlier because of the surge in overdosed-related to opioids.
Officers keep Narcan handy in case they are exposed to opioids, which can penetrate the skin and give first responders an overdose.
"Sobering statistics" in three government reports released Thursday show drug overdoses are one of the main causes of the latest decrease in life expectancy in the United States.